MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN, 7MM; FLAT SILICONE DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN, 7MM; FLAT SILICONE DRAIN
Catalog Number 0071430
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be 'holes too big¿ with a potential root cause of 'wear tooling.¿ the lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿important: check for fluid entering closed wound suction evacuator.Lack of flow may indicate all exudate has been removed.Check all connections for air leaks and wound tube perforations for exposure above skin.Several activations of the closed wound suction evacuator may be required to establish suction because of: air entering partially closed wound; an operative air pocket.The attached strap may be used to secure the evacuator to the patient.Precautions: avoid suturing through the drains to minimize the possibility of breakage.Drains should lie flat and in line with the skin exit path.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage during/after removal.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or blunt instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: drain breakage may require surgical removal.".
 
Event or Problem Description
It was reported that when the drain was being removed postoperatively it broke; there were pieces left inside of the patient resulting in the patient having to go back to surgery.It was also reported that the drain was inserted on (b)(6) 2019 and removed on (b)(6) 2019.

Brand Name
CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN, 7MM
Common Device Name
FLAT SILICONE DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8788937
Report Number1018233-2019-03887
Device Sequence Number2540433
Product Code GCY
UDI-Device Identifier00801741049668
UDI-Public(01)00801741049668
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0071430
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;